Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 1, 2016, 7:04 PM CDT for Wayne County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 7:04 PM CDT (00:04 UTC)
- Expired
- May 1, 2016, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
162
WUUS53 KPAH 020004
SVRPAH
ILC191-020030-
/O.NEW.KPAH.SV.W.0045.160502T0004Z-160502T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRFIELD...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILL SHOALS AND GOLDEN GATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 8842 3834 8842 3842 8816 3826 8816
TIME...MOT...LOC 0004Z 257DEG 26KT 3830 8837
HAIL...1.00IN
WIND...60MPH
$$
DRS1 follow-up statement
699
WWUS53 KPAH 020025
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT SUN MAY 1 2016
ILC191-020034-
/O.EXP.KPAH.SV.W.0045.000000T0000Z-160502T0030Z/
WAYNE IL-
725 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY WILL
EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3826 8842 3834 8842 3842 8816 3826 8816
TIME...MOT...LOC 0022Z 257DEG 26KT 3830 8837
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:52 PM CDT, 12 minutes earlier.
Area forecast discussion, May 1, 6:52 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 652 PM CDT SUN MAY 1 2016 .UPDATE... Issued at 652 PM CDT Sun May 1 2016 It never fails. Cancel the Watch, and the lone shower left decides to pulse up. The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 119 PM CDT Sun May 1 2016 Convection firing about where expected just before 18z. SPC considering SVR watches for our area. Should be mainly hail or locally damaging wind threat. Decent mid level speed shear exists, but low level shear only marginal. Surface based instability and mid level lapse rates decent. Followed the NAM.Nest for the most part for convective trends through early evening. Overnight, will diminish PoPs over our eastern most areas, dry late tonight. Continue with our chance of showers Monday, best chance southern sections, just a slight chance north given there are still model discrepancies with respect to overall quality moisture. Just slight chance PoPs mainly east 2/3 of the area Monday night through Tuesday. Then the main mid level trof axis should pass SE of the area. Thus will maintain dry Tuesday night. Used a MOS blend with existing numbers for consistency. Overall forecast beyond tonight was an even blend of model output. .LONG TERM...(Wednesday through Sunday) Issued at 119 PM CDT Sun May 1 2016 The the axis of the upper closed low/trough sliding down the western limb of the larger Hudson Bay Low is forecast to be just south of the WFO PAH forecast area by 12z (7am CDT) Wednesday. However, a more intense low/trough extending directly from the Hudson Bay low will slide down with some DPVA supporting some shower activity mainly for our Southwest Indiana, West Kentucky, Southeast Illinois counties for Wednesday. Given the sharp thermal profile, added a differential mention of thunderstorms as well during the afternoon hours. By Wednesday evening, the eastern limb of the dominating High Pressure ridge in the Central U.S. begins capping development and places the WFO PAH area in a period of dry weather through at least early Sunday. The upper air pattern shifts from a brief blocking pattern to a series of differential low pressure centers in the Western and Eastern U.S., as well as the the aforementioned Hudson Bay low. The combination of all of these systems impresses and maintains ridging over the WFO Paducah forecast area. && .AVIATION... Issued at 652 PM CDT Sun May 1 2016 Will have to watch for showers and possibly thunderstorms at KEVV and KOWB through about 06Z, then the front should be through all TAF sites with a modest northwest breeze expected overnight. A large mass of lower MVFR ceilings will shift east southeast and may impact KEVV for much of Monday. Not sure how far south it will make it into our area, so will keep the ceilings out of KOWB for now. 4-5kft ceiling is likely to develop over the remainder of the area in the afternoon. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, May 1, 6:44 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 644 PM CDT SUN MAY 1 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 644 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. WHILE AN ISOLATED STRONG STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH...THE MAIN IMPACTS SHOULD BE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. THE POTENTIAL FOR STORMS SHOULD DIMINISH THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR WEDNESDAY AFTERNOON. AT THIS TIME, THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY THIS EVENING FOR WEST KENTUCKY AND SOUTHWEST INDIANA. REPORTS OF HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE ENCOURAGED. SMITH
In the hours before
Local storm report, May 1, 3:52 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 N SANTA CLAUS 38.14N 86.93W
05/01/2016 M0.75 INCH SPENCER IN BROADCAST MEDIA
PENNY SIZED HAIL AND WINDS ESTIMATED AROUND 50 MPH
&&
SPSpecial weather statement, May 1, 5:57 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT SUN MAY 1 2016
KYZ018>020-012330-
HENDERSON KY-DAVIESS KY-MCLEAN KY-
557 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...
NORTHWESTERN MCLEAN AND NORTHWESTERN DAVIESS COUNTIES UNTIL 630 PM
CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. JOSEPH...OR 13 MILES SOUTHEAST OF HENDERSON...MOVING NORTHEAST AT
30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWENSBORO...ST. JOSEPH...STANLEY...BEECH GROVE AND HEBBARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3759 8741 3773 8755 3790 8730 3788 8727
3787 8726 3786 8723 3776 8713
TIME...MOT...LOC 2256Z 230DEG 28KT 3771 8741
DRSSpecial weather statement, May 1, 6:26 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT SUN MAY 1 2016
INZ088-KYZ019-020015-
SPENCER IN-DAVIESS KY-
626 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SPENCER AND NORTHEASTERN
DAVIESS COUNTIES UNTIL 715 PM CDT...
AT 623 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OWENSBORO...MOVING NORTHEAST AT 40 MPH.
THIS STORM PRODUCED ONE INCH HAIL AS IT CROSSED THE HENDERSON
DAVIESS COUNTY LINE AROUND 615 PM CDT.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWENSBORO...ROCKPORT...GRANDVIEW AND EUREKA.
LAT...LON 3804 8679 3800 8677 3801 8680 3799 8686
3794 8692 3793 8698 3791 8699 3790 8699
3790 8691 3788 8689 3784 8691 3783 8689
3784 8686 3782 8684 3771 8717 3787 8727
3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 2323Z 243DEG 34KT 3783 8714Local storm report, May 1, 6:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL HEBBARDSVILLE 37.78N 87.38W
05/01/2016 M1.00 INCH HENDERSON KY EMERGENCY MNGR
&&Local storm report, May 1, 6:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
642 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW ROCKPORT 37.86N 87.08W
05/01/2016 E0.50 INCH SPENCER IN TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL 1.5 MI SW OF ROCKPORT
&&
DPLocal storm report, May 1, 6:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL ROCKPORT 37.88N 87.05W
05/01/2016 M1.00 INCH SPENCER IN TRAINED SPOTTER
QUARTER SIZE HAIL WITH MODERATE PEA TO DIME SIZE HAIL AS
WELL.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:20 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 1, 7:33 PM CDT | Special Weather Statement | PAH | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.